MAUDE Adverse Event Report: INVATEC SPA PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

INVATEC SPA PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCP030040130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a pacific plus pta balloon to treat a slightly calcified, non tortuous lesion in a distal artery.The artery diameter was reported as 3mm.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.No embolic protection was used.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device to the target lesion.It was reported that during inflation, the device burst.All fragments of the balloon were reported to have been retrieved.A new balloon was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: it is reported there was known to be a hole in the balloon as when pulling back the plunger blood was also observed.The device was safely removed from the patient intact and without requiring intervention.A new pacific plus was used to complete the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the pacific plus pta catheter.The data printed on the y-manifold is consistent with the shelf carton and the reported event.Examination of the balloon chamber revealed sanguine residue within the chamber indicating communication between the inflation lumen and the sanguine environment.A 20cc water filled syringe was attached to the proximal hub luer lock on the y-manifold and the guidewire lumen was flushed; a clear steady stream of fluid was observed exiting the distal tip of the catheter.A 0.018¿ guidewire was loaded with ease through the distal tip and navigated out the proximal hub with ease.A 20cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold and pressurized lightly; a pinhole leak was noted at the proximal end of the balloon chamber.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
INVATEC SPA
via martiri della liberta, 7
roncadelle 25030
IT  25030
MDR Report Key8822058
Report Number3004066202-2019-00038
Device Sequence Number3205910
Product Code LIT
UDI-Device Identifier08033477080024
UDI-Public08033477080024
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Catalogue NumberPCP030040130
Device Lot Number1L005656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/05/2019
09/12/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/06/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1